What should I expect taking Lamictal?
- 23 Jan 2007 by tennlady9598
- lamictal, side effect
Hey guys my mental health doc took me off the lithium b/c I was complaining of the side effects (weight gain, acne) and he put me on lamictal. Does anyone have any experience or knowledge about this drug? He said it was awesome, less anger, less irritability, he was raving over it. I appreciate your help in advance, much love
LOve and prayers to all who are in my shape!!
23 Jan 2007
tennlady: my boyfriend and i both have bi-polar but he is much more severe than i and he started on the lamictol and it has changed his life. he says he feels just great for the first time he can remember. and he is doing really good, no more mood swings, lots of energy. he says it is really awsome stuff. i am going to ask my dr. about it also.
24 Jan 2007
I do know a little about the drug "Lamictal", my mother is currently on this medicine and has been for a few yrs now. She is also being treated for bi-polar. I do know that as far as weight gain goes, you are still going to have weight gain issues with this medicine. She has gained like 50-60 pounds! I have also read that almost any bi-polar meds will make you gain weight, usually in the 100 pound area, maybe its the disease that makes you have weight gain also. I have read a few forums on bi-polar to try and understand fully what kind of disease my mother is dealing with because she is not the same person that she used to be. Boy have we had a time with her. I wish yout the best.
5 Jul 2007
Unfortunately Lamictal made me worse, I had lots of major side effects from it also. I had horrid hand tremors, severe word finding problems, constant unquenchable thrist, my hair thinned just a tad, and it made me down right mean. It takes forever to titrate up to a therapeutic dose. The one good thing about Lamictal is it's very weight neutral.
10 Jul 2007
You had questions about Lamictal.I am bi-polar.I take Cymbalta and Lamictal.The Cymbalta is for the bi-polar.The Lamictal,which was originally prescribed as an anti-seizure medicine.But doctors found it can be a long-term treatment that may help keep your mood episodes from coming back for an extended period of time.It helps with agitation,irritability,and body pain.These are caused, for me, from the bi-polar.I am not saying this is what you have, but Lamictal works great for me.I use to get so agitated with everyone and everything.Now, when I feel anger coming up my throat and I feel like shredding someone to pieces, I am able to stop and think are they really worth it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Since I had my lamictal increased to 300mg BID I have vision problems, mainly double vision approx 3x per week. I saw my neurologist recently and ...
1 answer • 12 May 2010
As I look back on time frames, I am pinpointing the discoloration on my face back to the time that I began Lamictal. I was taken off of Lamictal for ...
1 answer • 2 Jun 2010
I am currently taking lamictal xr and I have some major side effects: headache, dizzy, energy loss and nausea. I have tried four medications and all ...
1 answer • 14 Aug 2011
... giddiness is unpleasant! I am having to use a stick for walking outside, I have only been taking it for 10 days, and about to go on higher dose.
1 answer • 13 Dec 2011
Has anyone been on Lamictal XR & then taken off of it due to bad side effects? If so, was it hard getting off of them?
1 answer • 9 Jan 2013